MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-9438
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the "njt [nasojejunal tube was] blocked since 0600.Attempted to unblock with enzymes as per policy at 1230 with no luck, met with.Resistance and causing a noticeable amount of discomfort to patient.Patient then taken to stat ultrasounds to rule out intussusception as per np (nurse practioner).Once back in room at approximately 1500 patient irritable and sneezing, [the reporter] attempted to nasal tip suction the secretions/snot around nose and njt.Njt began poking out near the nare/nasal bridle (securement device), at closer look writer noted the nj tubing appeared to be torn/split open; np notified and came in room to assess.Bridle then cut by writer and as the njt was being removed the tube broke into 2 pieces, but both pieces being able to be fully removed from patient.There was no reported injury.Additional information received 08-sep-2025 noted the tube was in place for 10-days (inserted august 15 and removed august 25).The patient was receiving continuous feedings running at 40ml/hour for 18-hours.None of the feedings consisted of blended feeds nor thick consistency formulas.Oral and crushed medications were used in the device.There were no oils nor oil-based medications infused in the device.The device was lushed manually with water 20ml flushes every 4-hours at 0000, 0400, 08, 1200, 1600, 2000 and additionally six times with medication flushes using syringes.Multiple size syringes were used on the device including 1 ml, 3 ml, 10 ml, and 20 ml.During the unclogging attempt a 1 ml and 3 ml size syringe were used.The patient required new nj tube insertion.
 
Additional Manufacturer Narrative
The sample is reportedly available for this complaint but was not returned when this report was filed.A review of the device history record and udi number are in-progress.All information reasonably known as of 19-sep-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30301297, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The subject sample provided was evaluated confirming a ballooning area with an axial split located approximately at the 38cm marking.At the 38cm marked location, the tubing appeared to have expanded to form a balloon shape which burst in multiple direction causing a separation of the tube into two pieces.At the distal end of the tube resistance was felt and eventually creamy yellowish substances were flush out after couple attempts.The root cause of the reported issue seems to be a user related problem since as per the instructions for use (ifu), vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 26-nov-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key23193046
Report Number9611594-2025-00225
Device Sequence Number10075502
Product Code KNT
UDI-Device Identifier00350770460505
UDI-Public(01)00350770460505(24)104605002(17)290115(10)30301297
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Model Number40-9438
Device Catalogue Number40-9438
Device Lot Number30301297
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date10/01/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown